Alert archive / Georgia / Areal Flood Advisories in 2011

Areal Flood Advisory 310, NWS Jacksonville, FL

September 22, 2011Brantley County, Georgia

NWS Jacksonville, FL issued this areal flood advisory at Sep 22, 2011, 3:52 PM EDT for Brantley County, Georgia. It was in force for 53 min.

The area

The outline as issued.

The facts

Issued
Sep 22, 2011, 3:52 PM EDT (19:52 UTC)
Expired
Sep 22, 2011, 4:45 PM EDT
In force
53 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Brantley County, GA

The radar

The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2720 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2720 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WGUS82 KJAX 221952
FLSJAX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT THU SEP 22 2011

GAC025-222045-
/O.NEW.KJAX.FA.Y.0310.110922T1952Z-110922T2045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRANTLEY GA-
352 PM EDT THU SEP 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
  DRAINAGE AREAS IN...
  CENTRAL BRANTLEY COUNTY IN SOUTHEAST GEORGIA...
  THIS INCLUDES THE CITY OF HOBOKEN...

* UNTIL 445 PM EDT

* AT 352 PM EDT WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY 
RAINFALL OVER HOBOKEN. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE 
POSSIBLE IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. REMEMBER...TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR FLOOD WARNINGS. FOR
ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

&&

LAT...LON 3126 8212 3126 8197 3108 8202 3109 8218

$$

ZIBURA

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood advisory went out at Sep 22, 2:41 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 22, 2:41 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT THU SEP 22 2011

...LOCALLY HEAVY RAINFALL THREAT CONTINUES INTO THE WEEKEND...

.SHORT TERM...NOW THROUGH SUNDAY...

REST OF THIS AFTERNOON...DEEP TROPICAL MOISTURE OVER THE REGION IN
SOUTHERLY STEERING FLOW WILL CONTINUE TO PRODUCE NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AT
TIMES. STORM MOTION WILL CONTINUE FROM SOUTH TO NORTH AROUND 10 MPH
WITH ISOLATED STRONG TO SEVERE STORMS WITH LIGHTNING AND GUSTY WINDS.

TONIGHT...CONVECTION EXPECTED TO FADE TONIGHT AFTER SUNSET BUT NOT
AS MUCH AS PREVIOUS NIGHTS AS EXPECT UPPER LEVEL DISTURBANCE TO MOVE
OUT OF THE NORTHEAST GOMEX AND INTO THE FORECAST AREA OVERNIGHT AND
HAVE KEPT CHANCE POPS FOR SHOWERS/TSTMS THROUGH THE OVERNIGHT HOURS.

FRIDAY...BULK OF TROPICAL MOISTURE WILL REMAIN RIGHT OVER THE
FORECAST AREA WITH S/SW STEERING FLOW OUT OF THE NORTHEAST GOMEX AND
THIS WILL LEAD TO ANOTHER DAY WITH NUMEROUS TO WIDESPREAD CONVECTION
WITH LOCALLY HEAVY RAINFALL...AGAIN MAINLY FROM THE LATE MORNING
THROUGH THE AFTERNOON HOURS. MAX TEMPS TO REACH TO THE MID/UPPER 80S
WITH ISOLATED STRONG TO SEVERE STORMS STILL POSSIBLE.

SATURDAY/SUNDAY...COLD FRONT OVER THE SERN U.S. SAGS INTO THE
FORECAST AREA AND STALLS OVER NE FL AND THE BULK OF THE DEEPER
MOISTURE GETS SHUNTED SLIGHT NORTH AND EAST OF THE LOCAL AREA. AHEAD
OF THE FRONTAL BOUNDARY THE TROPICAL AIRMASS SHOULD STILL SUPPORT
NUMEROUS SHOWERS/TSTMS ACROSS NE FL WHILE ACTIVITY WILL BECOME MORE
SCATTERED ACROSS SE GA. MAX TEMPS WILL GENERALLY REMAIN IN THE UPPER
80S UNDER LIMITED AMOUNT OF SUNSHINE DURING THE MORNING HOURS.

.LONG TERM...MONDAY THROUGH THURSDAY...

MONDAY...OLD FRONTAL BOUNDARY WILL LINGER ACROSS NORTHEAST FLORIDA
FOR ONE MORE DAY OF SCATTERED SHOWER/TSTM ACTIVITY THERE WHILE DRIER
AIR FILTERING IN BEHIND THE FRONT WILL LIMIT SE GA TO ONLY ISOLD
SHOWER/TSTM ACTIVITY.

TUE/WED/THU...LONG-RANGE MODELS CONTINUE TO FLIP-FLOP ON HOW MUCH
MOISTURE WILL LINGER OVER THE REGION AS DRY SLOT FROM UPPER LOW OVER
THE CENTRAL U.S. ROTATES THROUGH THE SERN U.S. NEXT WEEK. LATEST GFS
ENSEMBLE STILL SUPPORTS LEAVING ENOUGH MOISTURE BEHIND ALONG OLD
FRONTAL BOUNDARY TO SUPPORT SLIGHT CHANCE SHOWER/TSTM EACH DAY
MAINLY ACROSS NE FL AND THE COASTAL WATERS...BUT CONFIDENCE REMAINS
LOW-MODERATE AT THIS TIME. MAX TEMPS WILL REMAIN ABOVE CLIMO LEVELS
GENERALLY IN THE UPPER 80S WITH MIN TEMPS GENERALLY IN THE 60S OVER
INLAND AREAS.

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
PRODUCE IFR CONDITIONS THROUGH THE EVENING HOURS AS HEAVY DOWNPOURS
REDUCE VSBYS/CIGS. OTHERWISE MOSTLY VFR OUTSIDE OF SHOWER ACTIVITY.
PATCHY FOG AND LOW CIGS POSSIBLE LATE TONIGHT AFTER 06Z WHICH MAY
PRODUCE MVFR OR IFR CONDITIONS TIL AROUND 14Z FRIDAY.

&&

.MARINE...LIGHT SOUTH TO SE WINDS THROUGH THE WEEKEND THEN BECOMING
VARIABLE AS A COLD FRONT MOVES INTO THE AREA AND STALLS AND WEAKENS.
MORE SWELLS EXPECTED NEXT WEEK FROM TS OPHELIA. NO HEADLINES.

RIP CURRENTS: MODERATE RISK THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  88  69  88 /  50  70  50  40
SSI  75  86  73  86 /  70  70  50  50
JAX  73  89  72  88 /  50  70  50  60
SGJ  75  88  74  88 /  50  70  40  60
GNV  71  89  71  89 /  40  70  50  60
OCF  71  90  71  89 /  40  70  50  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/ZIBURA/WALKER
Hazardous weather outlook, Sep 22, 11:30 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT THU SEP 22 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1130 AM EDT THU SEP 22 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...
...MODERATE RISK OF RIP CURRENTS...

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY DUE TO
DUE TO PLENTIFUL MOISTURE...A WEAK TROUGH OF LOW PRESSURE AND
AN UPPER LEVEL DISTURBANCE. AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE IN THE AFTERNOON PARTICULARLY OVER
NORTHEAST FLORIDA WHERE THE AIRMASS WILL BE MORE UNSTABLE. THE
MAIN CONCERNS WILL BE STRONG GUSTY WINDS...EXCESSIVE LIGHTNING...AND
PERIODS OF LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE NORTH
AROUND 10 MPH.

SMALL EASTERLY SWELLS AND ONSHORE FLOW WILL CONTINUE A MODERATE RIP
CURRENT RISK AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SLOW MOVING COLD FRONT WILL MOVE INTO THE AREA FRIDAY AND SATURDAY
AND THEN STALL ACROSS SOUTHEAST GEORGIA AND NORTH FLORIDA ON
SUNDAY. THIS FRONT WILL HELP TO GENERATE MAINLY AFTERNOON AND
EVENING SCATTERED TO NUMEROUS THUNDERSTORMS. ISOLATED STORMS MAY
BE STRONG TO SEVERE. THUNDERSTORM CHANCES ARE EXPECTED TO
DECREASE EARLY NEXT WEEK AS DRIER AIR FILTERS IN THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME BUT SPOTTERS
ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS OR FLOODING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ARS

In the hours before

Special weather statement, Sep 22, 2:43 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT THU SEP 22 2011

FLZ022-023-GAZ150-163-221930-
BAKER-CLINCH-COLUMBIA-WARE-
243 PM EDT THU SEP 22 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WARE...SOUTHEASTERN CLINCH...NORTHWESTERN BAKER AND NORTHEASTERN
COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL 330 PM EDT...

AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHEAST OF FARGO...MOVING
NORTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FARGO THROUGH 330 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3059 8260 3059 8258 3065 8259 3078 8257
      3067 8230 3042 8230 3037 8263
TIME...MOT...LOC 1843Z 142DEG 13KT 3058 8240

ZIBURA
Special weather statement, Sep 22, 3:06 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT THU SEP 22 2011

GAZ153-221945-
INLAND GLYNN-
306 PM EDT THU SEP 22 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG WINDS VALID UNTIL 345 PM EDT...

AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GLYNN COUNTY...OR 9 MILES WEST OF
DARIEN...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY THROUGH 345 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3130 8151 3129 8151 3126 8153 3123 8155
      3128 8169 3142 8161 3133 8149
TIME...MOT...LOC 1906Z 213DEG 9KT 3134 8156

ZIBURA
Local storm report, Sep 22, 3:49 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT THU SEP 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     WATER SPOUT      15 SE MAYPORT           30.23N 81.23W
09/22/2011                   AMZ452             FL   OTHER FEDERAL

            MAYPORT NAVAL OBSERVER REPORTED A WATER SPOUT 15 MILES
            SOUTHEAST OF MAYPORT. WATER SPOUT DISSIPATED AT 336 PM
            EDT.

&&

MZ
Special weather statement, Sep 22, 3:51 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT THU SEP 22 2011

FLZ037-038-222015-
FLAGLER-PUTNAM-
351 PM EDT THU SEP 22 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND WESTERN FLAGLER COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 415 PM EDT...

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF CRESCENT CITY...MOVING
NORTH AT 5 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
CRESCENT CITY AND ANDALUSIA THROUGH 415 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2939 8138 2938 8143 2939 8143 2938 8144
      2935 8155 2957 8157 2955 8138
TIME...MOT...LOC 1951Z 188DEG 6KT 2940 8147

TRABERT
Special weather statement, Sep 22, 3:51 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT THU SEP 22 2011

GAZ151-152-222015-
BRANTLEY-PIERCE-
351 PM EDT THU SEP 22 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PIERCE
AND CENTRAL BRANTLEY COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 415 PM EDT...

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF HOBOKEN...MOVING
NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HICKOX...HOBOKEN...NAHUNTA...RAYBON AND HORTENSE THROUGH 415
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO
50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3136 8212 3132 8186 3109 8199 3109 8217
TIME...MOT...LOC 1951Z 173DEG 9KT 3117 8207

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 2:15 PM EDTAreal Flood AdvisoryJAXBrantley, Wayne60 min
Sep 22, 3:06 PM EDTSpecial Weather StatementJAXGlynn39 min
Sep 22, 3:08 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Glynn, Wayne67 min
Sep 22, 5:25 PM EDTAreal Flood AdvisoryJAXBacon, Clinch, Ware65 min

Nearby

Areal Flood Advisories in Georgia, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.